Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 


Davies type estimate and the heat kernel bound under the Ricci flow

Author: Meng Zhu
Journal: Trans. Amer. Math. Soc. 368 (2016), 1663-1680
MSC (2010): Primary 53C44, 58J35
Published electronically: May 20, 2015
MathSciNet review: 3449222
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a Davies type double integral estimate for the heat kernel $ H(y,t;x,l)$ under the Ricci flow. As a result, we give an affirmative answer to a question proposed by Chow et al. Moreover, we apply the Davies type estimate to provide a new proof of the Gaussian upper and lower bounds of $ H(y,t;x,l)$ which were first shown in 2011 by Chan, Tam, and Yu.

References [Enhancements On Off] (What's this?)

  • [1] D. G. Aronson, Bounds for the fundamental solution of a parabolic equation, Bull. Amer. Math. Soc. 73 (1967), 890-896. MR 0217444 (36 #534)
  • [2] Xiaodong Cao and Richard S. Hamilton, Differential Harnack estimates for time-dependent heat equations with potentials, Geom. Funct. Anal. 19 (2009), no. 4, 989-1000. MR 2570311 (2010j:53124),
  • [3] Xiaodong Cao and Qi S. Zhang, The conjugate heat equation and ancient solutions of the Ricci flow, Adv. Math. 228 (2011), no. 5, 2891-2919. MR 2838064 (2012k:53127),
  • [4] E. A. Carlen, S. Kusuoka, and D. W. Stroock, Upper bounds for symmetric Markov transition functions, Ann. Inst. H. Poincaré Probab. Statist. 23 (1987), no. 2, suppl., 245-287 (English, with French summary). MR 898496 (88i:35066)
  • [5] Gilles Carron, Inégalités isopérimétriques de Faber-Krahn et conséquences, Actes de la Table Ronde de Géométrie Différentielle (Luminy, 1992), Sémin. Congr., vol. 1, Soc. Math. France, Paris, 1996, pp. 205-232 (French, with English and French summaries). MR 1427759 (97m:58198)
  • [6] Albert Chau, Luen-Fai Tam, and Chengjie Yu, Pseudolocality for the Ricci flow and applications, Canad. J. Math. 63 (2011), no. 1, 55-85. MR 2779131 (2012g:53133),
  • [7] Siu Yuen Cheng, Peter Li, and Shing Tung Yau, On the upper estimate of the heat kernel of a complete Riemannian manifold, Amer. J. Math. 103 (1981), no. 5, 1021-1063. MR 630777 (83c:58083),
  • [8] Bennett Chow, Sun-Chin Chu, David Glickenstein, Christine Guenther, James Isenberg, Tom Ivey, Dan Knopf, Peng Lu, Feng Luo, and Lei Ni, The Ricci flow: techniques and applications. Part III. Geometric-analytic aspects, Mathematical Surveys and Monographs, vol. 163, American Mathematical Society, Providence, RI, 2010. MR 2604955 (2011g:53142)
  • [9] E. B. Davies, Explicit constants for Gaussian upper bounds on heat kernels, Amer. J. Math. 109 (1987), no. 2, 319-333. MR 882426 (88g:58174),
  • [10] E. B. Davies, Heat kernels and spectral theory, Cambridge Tracts in Mathematics, vol. 92, Cambridge University Press, Cambridge, 1989. MR 990239 (90e:35123)
  • [11] E. B. Davies, Heat kernel bounds, conservation of probability and the Feller property, J. Anal. Math. 58 (1992), 99-119. Festschrift on the occasion of the 70th birthday of Shmuel Agmon. MR 1226938 (94e:58136),
  • [12] Alexander Grigoryan, Heat kernel upper bounds on a complete non-compact manifold, Rev. Mat. Iberoamericana 10 (1994), no. 2, 395-452. MR 1286481 (96b:58107),
  • [13] Alexander Grigoryan, Gaussian upper bounds for the heat kernel on arbitrary manifolds, J. Differential Geom. 45 (1997), no. 1, 33-52. MR 1443330 (98g:58167)
  • [14] Christine M. Guenther, The fundamental solution on manifolds with time-dependent metrics, J. Geom. Anal. 12 (2002), no. 3, 425-436. MR 1901749 (2003a:58034),
  • [15] Emmanuel Hebey, Nonlinear analysis on manifolds: Sobolev spaces and inequalities, Courant Lecture Notes in Mathematics, vol. 5, New York University, Courant Institute of Mathematical Sciences, New York; American Mathematical Society, Providence, RI, 1999. MR 1688256 (2000e:58011)
  • [16] Hans-Joachim Hein and Aaron Naber, New logarithmic Sobolev inequalities and an $ \epsilon $-regularity theorem for the Ricci flow, Comm. Pure Appl. Math. 67 (2014), no. 9, 1543-1561. MR 3245102,
  • [17] Peter Li, Luen-Fai Tam, and Jiaping Wang, Sharp bounds for the Green's function and the heat kernel, Math. Res. Lett. 4 (1997), no. 4, 589-602. MR 1470428 (98j:58110),
  • [18] Peter Li and Jiaping Wang, Mean value inequalities, Indiana Univ. Math. J. 48 (1999), no. 4, 1257-1283. MR 1757075 (2001e:58032),
  • [19] Peter Li and Shing-Tung Yau, On the parabolic kernel of the Schrödinger operator, Acta Math. 156 (1986), no. 3-4, 153-201. MR 834612 (87f:58156),
  • [20] J. Nash, Continuity of solutions of parabolic and elliptic equations, Amer. J. Math. 80 (1958), 931-954. MR 0100158 (20 #6592)
  • [21] Lei Ni, Ricci flow and nonnegativity of sectional curvature, Math. Res. Lett. 11 (2004), no. 5-6, 883-904. MR 2106247 (2005m:53123),
  • [22] N. Th. Varopoulos, Hardy-Littlewood theory for semigroups, J. Funct. Anal. 63 (1985), no. 2, 240-260. MR 803094 (87a:31011),
  • [23] Guoyi Xu,
    An equation linking $ \mathcal {W}$-entropy with reduced volume,
    arXiv:1211.6354, to appear in J. Reine Angew. Math.
  • [24] Qi S. Zhang, Heat kernel bounds, ancient $ \kappa $ solutions and the Poincaré conjecture, J. Funct. Anal. 258 (2010), no. 4, 1225-1246. MR 2565838 (2011e:53110),
  • [25] Qi S. Zhang, Sobolev inequalities, heat kernels under Ricci flow, and the Poincaré conjecture, CRC Press, Boca Raton, FL, 2011. MR 2676347 (2011m:53127)
  • [26] Qi S. Zhang, Some gradient estimates for the heat equation on domains and for an equation by Perelman, Int. Math. Res. Not. , posted on (2006), Art. ID 92314, 39. MR 2250008 (2007f:35116),

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 53C44, 58J35

Retrieve articles in all journals with MSC (2010): 53C44, 58J35

Additional Information

Meng Zhu
Affiliation: Department of Mathematics, East China Normal University, Shanghai 200062, People’s Republic of China – and – Shanghai Center for Mathematical Sciences, Fudan University, Shanghai 200433, People’s Republic of China
Address at time of publication: Department of Mathematics, University of California, Riverside, California 92521

Keywords: Ricci flow, heat kernel, Davies type estimate, Gaussian bound
Received by editor(s): December 30, 2013
Published electronically: May 20, 2015
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society